Tornadoes · United States · Indiana · 2005
F1 tornado, Fulton, Indiana, August 13, 2005
This F1 tornado ran 0.8 miles across Fulton County on August 13, 2005, touching down at 3:51 PM EST and reaching 75 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- August 13, 2005
- Touchdown
- 3:51 PM EST (20:51 UTC)
- Path length
- 0.8 miles (1.3 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Fulton County
- Touchdown point
- 40.950, -86.280
- Lift-off point
- 40.950, -86.270
- Record number
- 335
What the Weather Service recorded
The tornado, which reached a maximum intensity of F1, only lasted for about 2 minutes. The tornado touched down at around 351pm EST about 1/2 mile west of the town of Fulton along Indiana State Route 114. Damage at this location included several large trees and power lines down and a utility trailer which rolled over. There was also minor damage to several homes. This damage was consistent with a tornado of F1 intensity. The tornado continued to produce sporadic damage until reaching just south of the town of Fulton along county road 100 West before lifting off the ground. There was damage to a roof near the end of the tornado path which was consistent with F0 damage. A portion of the roof was blown off and impacted another home and also severely damaged a vehicle. There was also damage to a pool deck and garage. The tornado was not on the ground the entire time along with three-quarter mile path. The maximum width was approximately 75 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:41 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at Aug 13, 12:48 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 13, 12:48 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1248 PM EST SAT AUG 13 2005 .AVIATION... CHALLENGING FORECAST FOR THE 18Z TAF CYCLE WITH MANY CONCERNS RANGING FROM TIMING OF CONVECTION TO LOW CIGS AND VSBY. BOTH TAF SITES WILL REMAIN PRIMARILY ON THE COOL SIDE OF THE BAROCLINIC ZONE THROUGH THE PERIOD. CIGS/VSBY HAVE IMPROVED SINCE THIS MORNING WITH THE LOSS OF PRECIP AND SOME BOUNDARY LAYER WARMING THROUGH THE MID LEVEL DECK. AREA OF SHRA DEVELOPING ALREADY OVER NORTHERN ILLINOIS AND EXPECT THIS AREA TO FILL IN THIS AFTERNOON AS THE NEXT IN A SERIES OF FRONTAL WAVES MOVES RAPIDLY OUT OF NE MISSOURI. WILL BRING ANOTHER PERIOD OF SHRA INTO KSBN AND VCTS TO KFWA TO COVER THIS WAVE. THERE SHOULD BE A BREAK IN AREA OF SUBSIDENCE BEHIND FRONTAL WAVE NUMBER 2 BEFORE WAVE NUMBER 3 NOW OVER THE CENTRAL PLAINS RIPPLES ALONG THE FRONT SUNDAY MORNING. THIS LAST WAVE WILL LIKELY BE THE MOST SIGNIFICANT WITH ANOTHER PERIOD OF SHRA/TSRA SUNDAY MORNING. IN BETWEEN THE PERIODS OF SHRA OVERNIGHT TONIGHT SHOULD SEE SOME BR DEVELOP AT BOTH TAF SITES. IF ANY BREAKS DEVELOP IN THE OVERCAST COULD POTENTIALLY SEE SOME LOW VSBY OVERNIGHT. && .PREV DISCUSSION... UPDATE... ISSUED AN EARLY UPDATE THIS MORNING TO ACCOUNT FOR LARGE CLUSTER OF SHRA/TSRA MOVING NORTHEAST THROUGH THE NORTHERN HALF OF THE CWA THIS MORNING. DIFFUSE BAROCLINIC ZONE IS STATIONARY THIS MORNING JUST SOUTH OF THE CWA. SURFACE DATA AND SATELLITE IMAGERY CLEARLY SHOWING A WEAK WAVE OF SURFACE LOW PRESSURE ALONG THE FRONT IN EAST CENTRAL ILLINOIS EARLY THIS MORNING. THIS SURFACE WAVE HAS ENHANCED FRONTAL LIFT OVER THE CWA THIS MORNING IN DIFFERENTIAL THERMAL ADVECTION REGIME. WATER VAPOR IMAGERY ALSO SUGGESTING A PROBABLE REMNANT MCV CROSSING THE CWA THIS MORNING FROM EARLIER UPSTREAM CONVECTION. PLENTY OF MOISTURE AVAILABLE FOR HEAVY RAIN PRODUCTION OUT OF THESE STORMS WITH SPC MESOANALYIS PAGE SHOWING PWAT VALUES AROUND 2 INCHES. HAVE GONE WITH CATEGORICAL POPS FOR THIS MORNING OVER THE NORTHERN HALF OF THE CWA WITH ONLY LOW CHANCE IN THE SOUTH. FOR THIS AFTERNOON WILL MAINTAIN HIGH CHANCE POPS WITH LATEST RUN OF THE RUC SUGGESTING RENEWED DEVELOPMENT LATER THIS AFTERNOON. SHORT TERM... TODAY AND TONIGHT. PUT A 40 POP IN FOR OUR CWA FOR THIS MORNING. CURRENTLY THERE ARE SCATTERED SHOWERS/THUNDERSTORMS MOVING NORTHEASTWARD THROUGH OUR CWA. THESE STORMS HAVE NOT BEEN FILLING IN TOO GREAT OF AN AREA AS THEY HAVE BEEN WEAKENING AND STRENGTHENING HERE AND THERE AS THEY MOVE THROUGH. THEN THERE HAS BEEN A SHIFT IN THE THINKING FOR LATER TODAY INTO TONIGHT. ALTHOUGH THE MODELS HAVE CHANGED IN THEIR THINKING THEY ARE FAIRLY SIMILAR. NO CLOSED OFF LOW WILL FORM ALONG THE COLD FRONT TODAY AND MOVE PAST THE CWA LIFTING THE FRONT THROUGH THE CWA AS A WARM FRONT. INSTEAD THE COLD FRONT WILL REMAIN NEARLY STATIONARY THROUGH CENTRAL INDIANA...AT THE MOST MOVING AS FAR NORTH AS THE SOUTHERN PART OF OUR CWA OR SO. PRECIP CHANCES ARE NOT THE GREATEST FOR TODAY BUT AT THE SAME TIME CAN NOT BE TAKEN OUT WITH THE FRONT IN THE AREA...PROVIDING MOISTURE AND SOME LIFT. THE BEST CHANCE FOR RAIN LOOKS TO BE LATE TONIGHT TOWARDS TOMORROW MORNING WHEN A SURFACE LOW FORMS ALONG THE NEARLY STATIONARY FRONT AND MOVES INTO OUR CWA LATE TONIGHT/TOMORROW MORNING. SO HAVE JUST WENT WITH CHANCE POPS FOR ENTIRE CWA UNTIL LATE TONIGHT...DIFFICULT TO TIME ANY WAVES/INFLECTIONS THAT WILL MOVE NORTHEASTWARD ALONG THE FRONT TODAY. THEN INTRODUCE LIKELY POPS IN THE WESTERN PART OF OUR CWA TOWARDS THE END OF TONIGHT AS THAT NEWLY FORMED SURFACE LOW BEGINS TO MOVE IN. THE BEST LIFT AND MOISTURE DO NOT APPEAR UNTIL THIS LOW FORMS. ALSO THE CWA SHOULD EXPERIENCE NORTHEAST WINDS TODAY BUT WINDS NEAR THE FRONT WILL BE LIGHT AND VARIABLE. SLIM CHANCE FOR SEVERE WEATHER. ISOLATED AT BEST. SEVERE INDICIES...LI, SI, TT, WET BULB ZERO HEIGHT, CAPE, 0-3KM STORM RELATIVE HELICITY, AND SWEAT ARE ALL LOW AND NOT INDICATING A LARGE SEVERE WEATHER EVENT. THIS IS BACKED UP WITH SPC NOT PUTTING OUR CWA INTO A SLIGHT RISK AREA. LONG TERM... SUNDAY THROUGH FRIDAY. DESPITE ITS TYPICAL GRID SCALE FEEDBACK PROBLEMS...WILL USE THE 00Z GFS FOR THE FIRST PART OF THE EXTENDED PERIOD. 00Z NAM...00Z GFS...00Z UKMET...AND 00Z CANADIAN AGREE THAT THE MAIN PCPN ACTIVITY SHOULD OCCUR ON SUNDAY. THIS WILL BE DUE TO A S/WV TRACKING NE FROM KANSAS INTO THE REGION. THIS S/WV WILL PERTURB A SFC LOW PRESSURE AREA ALONG CURRENT STALLED OUT FRONTAL BOUNDARY. SFC TO 850 MB CONVERGENCE SHOULD BE FOCUSED ALONG AND NW OF THE SFC LOW...WHICH IS FORECAST TO RIPPLE NE FROM SRN INDIANA SUNDAY MORNING...THEN INTO NE OHIO BY SUNDAY EVENING. S/WV WILL PROVIDE UPR LVL DYNAMICAL LIFT. WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACRS THE REGION DURING THE MORNING HOURS...TAPERING OF WEST TO EAST DURING THE AFTN AS SFC LOW PULLS AWAY. SKIES MAY ACTUALLY BECOME PARTLY CLOUDY IN THE WEST DURING THE AFTN. ONCE SFC LOW PULLS NE OF THE REGION SUNDAY NIGHT...SFC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION FROM THE NW...BRINGING PARTLY CLOUDY CONDITIONS AND COOLER TEMPS. PARTLY CLOUDY SKIES WILL CONTINUE INTO MONDAY AS THE SFC HIGH DRIFTS SLOWLY EASTWARD. WILL NOT MAKE ANY CHANGES TO THE REMAINDER OF THE EXTENDED BEYOND MONDAY. IT DOES APPEAR THAT AFOREMENTIONED FRONTAL BOUNDARY WILL STALL OUT OVER THE OHIO VLY (OR A LITTLE FARTHER SOUTH) THROUGH MID WEEK...GRADUALLY LIFTING NORTH AS A WARM FRONT BY FRIDAY AS H5 TROFFING DEVELOPS ACRS CNTRL CANADA. IN TERMS OF TEMPS...WENT TOWARD THE COOLER MAV VALUES FOR SUNDAY/S HIGHS AND ALSO FOR SUNDAY NIGHT/S LOWS. THE REMAINDER OF THE EXTENDED TEMPS HAVE BEEN LEFT IN TACT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HITCHCOCK SHORT TERM...BML LONG TERM...HICKMAN
Hazardous weather outlook, Aug 13, 3:36 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST SAT AUG 13 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-141045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 336 PM EST SAT AUG 13 2005 /336 PM CDT SAT AUG 13 2005/ /436 PM EDT SAT AUG 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER THE REGION. SOME STORMS WILL BE SEVERE OVER NORTHERN INDIANA AND NORTHWEST OHIO WITH STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME STORMS WILL ALSO PRODUCE VERY HEAVY RAIN WHICH MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. AGAIN...THE MAIN WEATHER THREAT WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-141045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 336 PM EST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 30 KNOTS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE HITCHCOCK
In the hours before
Local storm report, Aug 13, 3:00 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 N ANDREWS 40.87N 85.60W
08/13/2005 HUNTINGTON IN LAW ENFORCEMENT
FEW LARGE TREES DOWN.
&&
MBOGUTHLocal storm report, Aug 13, 3:17 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 1 N HUNTINGTON 40.90N 85.51W
08/13/2005 1.75 INCH HUNTINGTON IN EMERGENCY MNGR
&&
MBOGUTHLocal storm report, Aug 13, 3:18 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL HUNTINGTON 40.88N 85.51W
08/13/2005 1.00 INCH HUNTINGTON IN TRAINED SPOTTER
&&
MBOGUTHLocal storm report, Aug 13, 3:23 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPENCERVILLE 40.71N 84.35W
08/13/2005 ALLEN OH EMERGENCY MNGR
LARGE TREE DOWN.
&&
MBOGUTHLocal storm report, Aug 13, 3:37 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG PERU 40.75N 86.07W
08/13/2005 MIAMI IN AMATEUR RADIO
SEVERAL LARGE TREES AND POWER LINES DOWN THROUGHOUT THE
CITY OF PERU. ONE TREE FELL ON A CAR.
&&
MBOGUTHLocal storm report, Aug 13, 3:45 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 1 S WABASH 40.78N 85.83W
08/13/2005 1.00 INCH WABASH IN LAW ENFORCEMENT
&&
MBOGUTHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
8.9 hours before the tornado, 216 km from the path. August 13, 2005.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Surface CAPE
- 1023 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
- 0-3 km lapse rate
- 4.7 K/km
Lincoln, IL (KILX), 00:00Z
3.1 hours after it, 216 km from the path. August 14, 2005.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -112 J/kg
- Surface CAPE
- 848 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.8 K/km
The surface observations
Rochester (RCR), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:05 UTC | 80.6 | 69.8 | 70° 6 kt | 1013.2 | ||
| 19:25 UTC | 82.4 | 71.6 | 120° 4 kt | 1012.9 | ||
| 19:45 UTC | 82.4 | 71.6 | 60° 4 kt | 1012.5 | ||
| 20:05 UTC | 80.6 | 71.6 | 70° 5 kt | 1011.5 | ||
| 20:25 UTC | 82.4 | 71.6 | 90° 7 kt | 1011.5 | ||
| 20:45 UTC | 80.6 | 71.6 | 100° 6 kt | 1011.5 | ||
| 21:05 UTC | 80.6 | 71.6 | 90° 6 kt | 1011.2 | ||
| 21:25 UTC | 78.8 | 71.6 | 150° 3 kt | 1011.5 | HZ | |
| 21:45 UTC | 75.2 | 71.6 | 140° 4 kt | 1011.5 | +RA | |
| 22:05 UTC | 73.4 | 71.6 | 150° 5 kt | 1011.2 | -RA | |
| 22:25 UTC | 73.4 | 71.6 | 160° 4 kt | 1010.8 | -DZ | |
| 22:45 UTC | 73.4 | 69.8 | 140° 3 kt | 1010.8 | RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Northern Indiana radar (KIWX), 66 km away, was scanning. The volume nearest the touchdown began at 20:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:18 UTC | TSTM WND DMG | 7 N Wabash | Wabash, IN | LARGE TREE DOWN ALONG STATE ROAD 13 NEAR THE TOWN OF URBANA. |
| 19:50 UTC | TSTM WND DMG | 1 N Andrews | Huntington, IN | FEW LARGE TREES DOWN. |
| 20:05 UTC | TSTM WND DMG | Peru | Miami, IN | SEVERAL LARGE TREES AND POWER LINES DOWN THROUGHOUT THE CITY OF PERU. ONE TREE FELL ON A CAR. |
| 20:24 UTC | HAIL 1 | 1 S Wabash | Wabash, IN | |
| 20:51 UTC | TSTM WND DMG | 1 W Fulton | Fulton, IN | SEVERAL LARGE TREES AND POWER LINES DOWN. UTILITY TRAILER FLIPPED ON ITS SIDE. |
| 20:51 UTC | TSTM WND DMG | 1 W Fulton | Fulton, IN | SEVERAL LARGE TREES AND POWER LINES DOWN. UTILITY TRAILER ROLLED OVER. MINOR DAMAGE REPORTED TO A COUPLE HOMES. |
| 20:51 UTC | TORNADO | Fulton | Fulton, IN | F1 TORNADO. SKIPPING PATH 3/4 MILE LONG BY 75 YARDS WIDE. PATH WAS FROM 1/2 MILE WEST OF FULTON TO JUST SOUTH OF FULTON. SEE INDPNSIWX FOR DETAILS. |
| 20:53 UTC | TSTM WND DMG | Fulton | Fulton, IN | PART OF ROOF TORN OFF A BUILDING. ROOF CAUSED DAMAGE UPON IMPACT WITH ANOTHER HOME AND ALSO DESTROYED A CAR. DAMAGE ALSO REPORTED TO A POOL DECK AND A GARAGE. |
| 20:54 UTC | TSTM WND GST 65 | 4 E Fulton | Fulton, IN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of August 13, 2005
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| August 13 | 3:53 PM CDT | F0 | Cooper, MO | 8.0 | 100 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.